Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 47, NWS Little Rock, AR

April 25, 2008Montgomery County, Polk County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 25, 2008, 5:54 PM CDT for Montgomery County, Polk County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 5:54 PM CDT (22:54 UTC)
Expired
Apr 25, 2008, 6:30 PM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Montgomery County, AR, Polk County, AR

The radar

The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WFUS54 KLZK 252254
TORLZK
ARC097-113-252330-
/O.NEW.KLZK.TO.W.0047.080425T2254Z-080425T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS
  CENTRAL POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 630 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL
  POLK COUNTY...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  DOG MOUNTAIN...SMOKE ROCK MOUNTAIN...WEST HANNA MOUNTAIN AROUND 600
  PM CDT...
  EAGLE MOUNTAIN...SHADY...EAST HANNA MOUNTAIN AROUND 605 PM CDT...
  BEAR MOUNTAIN...NICHOLS MOUNTAIN...KATY MOUNTAIN AROUND 610 PM
  CDT...
  RATTLESNAKE MOUNTAIN AROUND 615 PM CDT...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3451 9436 3464 9386 3437 9389 3433 9431
TIME...MOT...LOC 2254Z 257DEG 27KT 3444 9423

$$

57
2 follow-up statements
000
WWUS54 KLZK 252308
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT FRI APR 25 2008

ARC097-113-252330-
/O.CON.KLZK.TO.W.0047.000000T0000Z-080425T2330Z/
POLK AR-MONTGOMERY AR-
607 PM CDT FRI APR 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN MONTGOMERY AND EAST CENTRAL POLK COUNTIES...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SHADY...MOVING 
EAST AT 30 MPH.

OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO RATTLESNAKE MOUNTAIN...TURNERS MOUNTAIN...BIG FORK AND ABERNATHY
SPRINGS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3436 9421 3454 9419 3464 9386 3461 9386
      3460 9387 3459 9387 3446 9389 3437 9389
TIME...MOT...LOC 2307Z 258DEG 26KT 3445 9413

$$

57
000
WWUS54 KLZK 252329
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT FRI APR 25 2008

ARC097-113-252339-
/O.EXP.KLZK.TO.W.0047.000000T0000Z-080425T2330Z/
POLK AR-MONTGOMERY AR-
629 PM CDT FRI APR 25 2008

...THE TORNADO WARNING FOR SOUTHWESTERN MONTGOMERY AND EAST CENTRAL
POLK COUNTIES EXPIRES AT 630 PM CDT...

THE STORM HAS MOVED INTO MONTGOMERY COUNTY...AND ROTATION ASSOCIATED 
WITH IT HAS WEAKENED. THEREFORE...THE WARNING WILL BE ALLOWED TO 
EXPIRE. 

LAT...LON 3436 9421 3454 9419 3464 9386 3461 9386
      3460 9387 3459 9387 3446 9389 3437 9389
TIME...MOT...LOC 2329Z 258DEG 26KT 3448 9394

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:02 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 25, 2:02 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT FRI APR 25 2008

.DISCUSSION...
MAIN CONCERNS ARE THE SHORT TERM WITH POP CHANCES AND SEVERE STORM
THREAT. CURRENT SLIGHT RISK OVER AR WITH MAIN THREAT LARGE HAIL
AND STRONG WINDS. TORNADO THREAT LOW WITH LACKING WIND SHEAR.
OTHERWISE...RAIN CHANCE AGAIN LATE SATURDAY TO SUNDAY WITH NEXT SYSTEM.

CURRENT AREA 88D RADARS HAVE CONVECTION FORMING OVER CENTRAL AR
WITH MOVEMENT TO THE NE WITH SHORTWAVE ENERGY LIFTING ACROSS THE
AREA. HAVE SEEN SOME ISOLATED INTENSIFICATION...BUT SEEN MOST
STORMS CAPPED OUT. OTHER STORMS ARE FIRING ALONG COLD FRONT OVER
NE OK TO NW AR...WITH A SOLID LINE. CURRENTLY ONLY ISOLATED STRONG
STORMS. AS THE AFTERNOON PROGRESSES...ISOLATED STRONG TO SEVERE
STORMS ARE EXPECTED WITH IN PLACE DESTABILIZATION...MOISTURE AND
LIFTING MECHANISMS. GFS MODEL FOCUSES ENERGY OVER ENTIRE STATE OF
AR AND MAINLY WITH FRONTAL BAND AND SHORTWAVE...WHILE NAM FOCUSES
A STRONG SHORTWAVE OVER THE SOUTHERN PART OF THE STATE...WITH
LESSER AMOUNTS TO NE. RAIN AMOUNTS SHOULD BE A FEW TENTHS TO
AROUND HALF AN INCH...WITH ISOLATED AMOUNTS AROUND AN INCH OR MORE
WITH STRONGER STORMS OR ANY TRAINING OF CONVECTION.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
WILL HAVE CHANCE TO LIKELY POP IN FIRST PERIOD WITH SOME ISOLATED
STRONG TO SEVERE THREAT. AS SHORTWAVE ENERGY LIFTS E-NE...THE COLD
FRONT AND ASSOCIATED SQUALL LINE WILL THEN MOVE THROUGH FOR A
SECOND ROUND FOR SOME LOCATIONS. MODELS ARE CONSISTENT WITH
PUSHING THE MAIN SURGE OF CONVECTION TO EASTERN AR THEN OUT OF THE
STATE FROM 06Z TO 12Z. NAM HOLDS ONTO SOME OVER SOUTHERN PARTS
WITH THE ADDED SHORTWAVE IT GENERATES...BUT LIKE GFS MOVEMENT
BETTER. THEN SURFACE HIGH PRESSURE FILTERS IN OVER AR FOR SATURDAY
WITH A DRY AND A BIT COOLER DAY. THIS IS SHORT LIVED WITH THE NEXT
SYSTEM MOVING FROM THE THE SW PLAINS AND EAST TO THE SE
PLAINS...WITH AGAIN A CHANCE OF SHOWERS AND THUNDERSTORMS. AN
ISOLATED STRONG TO SEVERE STORM APPEARS TO BE POSSIBLE...BUT
OVERALL THREAT SHOULD REMAIN LOW. THEN THE PATTERN GENERALLY SETS
UP FOR A DRY AND WARMING TREND PERIOD INTO NEXT WEEK.

&&

.LONG TERM...WEDNESDAY THROUGH FRIDAY
PROGRESSIVE FLOW CONTINUES THROUGH THE EXTENDED...WITH MANY
SYSTEMS MOVING INTO THE REGION. SOUTHERLY FLOW WILL BRING MOISTURE
BACK TO THE STATE...WITH A WARM FRONT MOVING TO THE NORTH
WEDNESDAY. THIS FRONT LOOKS TO STALL OUT JUST NORTH OF THE STATE...
WITH THE LOW PRESSURE MOVING INTO OKLAHOMA THURSDAY. HAVE KEPT
SLIGHT CHANCE POPS IN THE FORECAST FOR THURSDAY...AND INCLUDED
THEM ON FRIDAY AS A COLD FRONT APPROACHES. OVERALL...NO
SIGNIFICANT CHANGES MADE TO THE FORECAST...AND TEMPERATURES WILL
BE NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR    46 72 47 64 / 80 10 30 50
CAMDEN AR        55 77 55 65 / 80 10 50 60
HARRISON AR      45 70 44 57 / 70 10 30 40
HOT SPRINGS AR   52 75 50 64 / 70 10 40 50
LITTLE ROCK AR   53 74 51 65 / 80 10 40 60
MONTICELLO AR    56 74 55 65 / 80 10 50 60
MOUNT IDA AR     49 74 49 64 / 60 10 50 50
MOUNTAIN HOME AR 44 72 45 58 / 70 10 30 40
NEWPORT AR       47 73 50 65 / 80 10 30 50
PINE BLUFF AR    55 73 54 65 / 80 10 40 60
RUSSELLVILLE AR  48 74 48 63 / 60 10 40 50
SEARCY AR        50 73 50 64 / 80 10 30 50
STUTTGART AR     53 73 53 65 / 80 10 40 60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 25 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT MOVES THROUGH ARKANSAS. DAMAGING WINDS AND
LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. ALTHOUGH NO
WIDESPREAD HEAVY RAIN IS EXPECTED...THE STRONGER STORMS COULD
PRODUCE MORE THAN AN INCH OF RAIN.

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS
MUCH OF ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A NEW COLD FRONT WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS ON SUNDAY. SEVERE WEATHER CHANCES LOOK TO BE LOW.

COOLER AIR WILL MOVE IN AFTER THE FRONT PASSES. SOME FROST COULD
DEVELOP IN THE NORTHERN VALLEYS EARLY MONDAY MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE
TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS
MUCH OF ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Apr 25, 2:28 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT FRI APR 25 2008

ARZ016-025-033-034-252015-
INDEPENDENCE-JACKSON-WHITE-WOODRUFF-
228 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND
WOODRUFF COUNTIES UNTIL 315 PM CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREAS OF STRONG THUNDERSTORMS...NEAR RUSSELL...MOVING NORTHEAST
AT 30 MPH. THE STORMS WILL MOVE ACROSS WHITE...JACKSON...
INDEPENDENCE AND WOODRUFF COUNTIES.

THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...HEAVY
RAINFALL AND ALMOST CONTINUOUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 25, 3:28 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
328 PM CDT FRI APR 25 2008

ARZ016-025-033-034-252130-
INDEPENDENCE-JACKSON-WHITE-WOODRUFF-
328 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND
WOODRUFF COUNTIES UNTIL 430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
AN AREA OF STRONG THUNDERSTORMS...OVER WHITE COUNTY...AND
MOVING NORTHEAST AT 30 MPH. THE STORMS WILL AFFECT WHITE...
JACKSON...INDEPENDENCE AND WOODRUFF COUNTIES OVER THE NEXT HOUR.

THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 30
MPH...AND HEAVY RAIN. THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED
FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS.

ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 25, 4:35 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT FRI APR 25 2008

ARZ025-252220-
JACKSON-
435 PM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 515 PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST
AT 30 MPH. THE STORM WILL MOVE ACROSS JACKSON COUNTY OVER THE NEXT
30 TO 45 MINUTES.

THE STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO
40 MPH...AND HEAVY RAIN. THE HEAVY RAIN  THE HEAVY RAIN MAY ALSO
CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON
ROADWAYS.

ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:53 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White37 min
Apr 25, 4:07 PM CDTSevere Thunderstorm WarningLZKWhite28 min
Apr 25, 5:42 PM CDTSevere Thunderstorm WarningLZKPolk48 min
Apr 25, 6:02 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy, Stone, Van Buren43 min
Apr 25, 6:27 PM CDTSevere Thunderstorm WarningLZKMontgomery25 min
Apr 25, 6:40 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Stone50 min

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.